Alert archive / Indiana / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 118, NWS Northern Indiana

September 7, 20124 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Sep 7, 2012, 11:17 AM EDT for 4 counties in Indiana. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 7, 2012, 11:17 AM EDT (15:17 UTC)
Expired
Sep 7, 2012, 12:00 PM EDT
In force
43 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Cass County, IN, Fulton County, IN, Miami County, IN, Pulaski County, IN

The radar

The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 15:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 7, 11:18 AM EDTTSTM WND DMGRoyal Center, INPOWER LINES AND LARGE LIMB DOWN
Sep 7, 11:30 AM EDTTSTM WND GST 504 N Logansport, IN
Sep 7, 11:35 AM EDTTSTM WND DMGFulton, INTELEPHONE POLE SNAPPED
Sep 7, 11:45 AM EDTTSTM WND DMGMexico, INPOWER LINES DOWN
Sep 7, 11:50 AM EDTTSTM WND DMG2 Sw Mexico, INTREES DOWN BLOCKING ROAD ON 400 N BETWEEN US31 AND OLD 31 AND ON 300 N BETWEEN EEL CEMETERY RD AND US31

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2012-09-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 367 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2012-09-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
367 J/kg
Mixed-layer CIN
-412 J/kg
Mixed-layer LCL
1436 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

180 
WUUS53 KIWX 071517
SVRIWX
INC017-049-103-131-071600-
/O.NEW.KIWX.SV.W.0118.120907T1517Z-120907T1600Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1117 AM EDT FRI SEP 7 2012

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  MIAMI COUNTY IN NORTH CENTRAL INDIANA...
  EASTERN PULASKI COUNTY IN NORTHWEST INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...

* UNTIL NOON EDT/1100 AM CDT/

* AT 1113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS SEVERE STORM WAS LOCATED
  3 MILES WEST OF ROYAL CENTER...OR 13 MILES SOUTH OF WINAMAC...AND
  MOVING EAST AT 45 MPH.

* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
  LOGANSPORT...
  WALTON...
  ROCHESTER AND GRISSOM AFB...
  MEXICO...PERU AND BUNKER HILL...

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE GRASS
CREEK...LUCERNE...LEASES CORNER...MARSHTOWN...FLETCHER...METEA...
ADAMSBORO...FULTON...TWELVE MILE...HOOVER...NEW WAVERLY AND NYENA
LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4063 8637 4070 8638 4076 8658 4113 8657
      4117 8612 4072 8594 4066 8595 4066 8592
      4060 8589
TIME...MOT...LOC 1518Z 268DEG 40KT 4087 8649
WIND...HAIL 60MPH 1.00IN

$$
1 follow-up statement
338 
WWUS53 KIWX 071539
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1139 AM EDT FRI SEP 7 2012

INC131-071546-
/O.CAN.KIWX.SV.W.0118.000000T0000Z-120907T1600Z/
PULASKI IN-
1039 AM CDT FRI SEP 7 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN PULASKI COUNTY IS
CANCELLED...

AT 1031 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD WEAKENED
OR MOVED OUT AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4063 8637 4070 8638 4073 8649 4114 8646
      4117 8612 4073 8594 4066 8595 4066 8592
      4060 8589
TIME...MOT...LOC 1536Z 268DEG 40KT 4088 8623

$$

INC017-049-103-071600-
/O.CON.KIWX.SV.W.0118.000000T0000Z-120907T1600Z/
FULTON IN-MIAMI IN-CASS IN-
1139 AM EDT FRI SEP 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL NOON
EDT/1100 AM CDT/ FOR CASS...MIAMI AND FULTON COUNTIES...

AT 1136 AM EDT...A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH WAS 
LOCATED FROM NEAR KEWANNA TO 5 MILES SOUTH OF LOGANSPORT...AND 
MOVING EAST AT 45 MPH. EMERGENCY MANAGEMENT HAS ESTIMATED WINDS OF 
45 MPH WITH THIS STORM BUT STRONGER WINDS OF 60 MPH REMAIN POSSIBLE.
 

LOCATIONS IMPACTED INCLUDE...
  ROCHESTER...GRISSOM AFB...PERU...MEXICO...BUNKER HILL...HOOVER...
  ONWARD...NEW WAVERLY...TIOSA AND NYENA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HANDLE... @NWSIWX. REPORTS CAN ALSO BE MADE TO THE
NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.

&&

LAT...LON 4063 8637 4070 8638 4073 8649 4114 8646
      4117 8612 4073 8594 4066 8595 4066 8592
      4060 8589
TIME...MOT...LOC 1536Z 268DEG 40KT 4088 8623
WIND...HAIL 60MPH 1.00IN

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 6:46 AM EDT, 4 hours 31 minutes earlier.

Area forecast discussion, Sep 7, 6:46 AM EDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT FRI SEP 7 2012

.AVIATION...
12Z TAFS...WEST SOUTHWEST LOW LEVEL JET AND ASSOCIATED WARM
ADVECTION HAS LED TO AN INCREASING AREA OF SHOWERS AN EMBEDDED
THUNDERSTORMS FROM EASTERN IOWA INTO NORTH CENTRAL ILLINOIS. AS
LOW LEVEL JET CONTINUES TO VEER...LOW LEVEL MOISTURE CONVERGENCE
MAY START TO WEAKEN AND THUS CONFIDENCE IS LOW IN MAINTAINING
CURRENT COVERAGE TO THIS PRECIPITATION ACROSS NORTHERN INDIANA.
WILL MAINTAIN PREVAILING SHOWER MENTION AT KSBN BY 15Z GIVEN
CURRENT TRENDS WITH BETTER CHANE OF THUNDER LIKELY REMAINING SOUTH
OF KSBN THIS MORNING. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
STILL APPEARS TO BE INLINE FOR THIS AFTERNOON...BUT EXTENT TO THIS
ACTIVITY WILL BE DEPENDENT ON AMOUNT OF DESTABILIZATION THAT CAN
OCCUR IN WAKE OF LINGERING MORNING ACTIVITY. WILL MAINTAIN AFTER
TSRA TEMPO AT BOTH TERMINALS GIVEN LARGE SCALE UPPER SUPPORT
INCREASING WITH APPROACHING UPPER MIDWEST UPPER TROUGH. WIDESPREAD
RAIN AND EMBEDDED THUNDERSTORMS FOR TONIGHT AS STRONG LOW/MID
LEVEL FRONT MOVES IN FROM THE WEST. A PERIOD OF IFR CONDITIONS
POSSIBLE TONIGHT...BUT WILL MAINTAIN TREND OF PREVIOUS TAF TOWARD
LOWER END MVFR CONDITIONS.

&&

.PREV DISCUSSION... /ISSUED 410 AM EDT FRI SEP 7 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

SEVERE WEATHER POTENTIAL THIS AFTERNOON AND THIS EVENING ALONG WITH
TREND TO MUCH COOLER TEMPERATURES WILL BE THE MAIN FORECAST ITEMS
FOR THE SHORT TERM.

SOUTHWESTERLY LOW LEVEL JET FROM THE SOUTHERN PLAINS INTO THE CORN
BELT WILL CONTINUE TO ALLOW LOW LEVEL THETAE RIDGE TO SURGE
NORTHEASTWARD THIS MORNING INTO THE MID MS RIVER VALLEY AND
EVENTUALLY INTO THE SOUTHERN GREAT LAKES REGION THIS AFTERNOON.
ELEVATED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST FEW
HOURS ACROSS MUCH OF CENTRAL AND EASTERN IOWA...AND WOULD SUSPECT
THESE SHOWERS AND THUNDERSTORMS TO CONTINUE TO SPREAD INTO NORTHERN
ILLINOIS AND EVENTUALLY WESTERN INDIANA LATER THIS MORNING AS LOW
LEVEL JET VEERS MORE WESTERLY. LOW LEVEL MOISTURE CONVERGENCE SHOULD
TEND TO WEAKEN AS THIS LOW LEVEL JET VEERS HOWEVER LENDING TO SOME
QUESTION AS TO EXTENT OF THESE SHOWERS/STORMS ACROSS LOCAL AREA BY
THE MID TO LATE MORNING HOURS. HAVE CONTINUED WITH CHANCE POPS THIS
MORNING AND MAINLY ACROSS THE WESTERN HALF.

A VIGOROUS UPPER LEVEL WAVE CENTERED ACROSS FAR SOUTHERN MANITOBA
EARLY THIS MORNING WILL DROP INTO MINNESOTA/NORTHWEST WISCONSIN THIS
AFTERNOON INDUCING CYCLOGENESIS ACROSS CENTRAL IL/WEST CENTRAL
INDIANA THIS AFTERNOON. STRONG LOW LEVEL WARM ADVECTION ASSOCIATED
WITH LOW LEVEL WARM FRONT WILL LIKELY AID IN ADDITIONAL SCATTERED
SHOWER AND THUNDERSTORM DEVELOPMENT THIS AFTERNOON...WITH SEVERAL
SMALLER SCALE SHORT WAVES EJECTING INTO THE SOUTHERN GREAT LAKES
REGION IN PROGRESSIVE WESTERLY UPPER FLOW DOWNSTREAM OF PRIMARY
SHORT WAVE. INCREASING LARGE SCALE FORCING THIS AFTERNOON AND
MATURING FRONTAL CIRCULATION SHOULD ENHANCE SHOWER/THUNDERSTORM
COVERAGE THIS AFTERNOON.

STRENGTHENING MID LEVEL FLOW AND DEEP LAYER SHEAR ON THE ORDER OF 40
TO 50 KNOTS CONTINUES TO SUGGEST FAVORABLE CONDITIONS FOR CONVECTIVE
ORGANIZATION TODAY WITH MAIN QUESTION ON SEVERE POTENTIAL ON
MAGNITUDE OF DESTABILIZATION THIS AFTERNOON. SOME CONCERN THAT
ELEVATED MULTICELLULAR ACTIVITY MOVING INTO THE AREA LATER THIS
MORNING COULD RESULT IN REMNANT MID/HIGH CLOUD COVER THAT COULD
LIMIT OR DELAY DESTABILIZATION UNTIL THE MID TO LATE AFTERNOON
HOURS. FORECAST SOUNDINGS CONTINUE TO SUGGEST SURFACE BASED CAPES ON
THE ORDER OF 1500-2500 J/KG. IF THIS DESTABILIZATION CAN
OCCUR...BACKGROUND SHEAR AND INCREASING MID/UPPER FORCING SHOULD
ALLOW FOR RAPID CONVECTIVE ORGANIZATION TO AFTERNOON DEVELOPMENT.
OTHER COMPLICATION FOR THIS FORECAST BESIDES THE MAGNITUDE OF
INSTABILITY CENTERS ON HOW FAR NORTH WARM FRONT IS ABLE TO PROGRESS.
IT STILL APPEARS AS THOUGH LOW LEVEL WARM FRONT WILL PUT ENTIRE
FORECAST AREA IN WARM SECTOR FOR A TIME THIS AFTERNOON/EARLY EVENING
AHEAD OF THE COLD FRONT. WITH BACKGROUND SHEAR SUPPORTIVE OF
SUPERCELLUALR STRUCTURES IF ENOUGH INSTABILITY CAN BE
REALIZED...WILL CONTINUE TO MENTION ISOLD TORNADO POTENTIAL IN HWO.
0-3 KM SHEAR ALSO TO INCREASE TO AROUND 30 KNOTS THIS AFTERNOON
WHICH COULD ALSO SUPPORT SOME SMALLER SCALE MESOVORTICES. SEVERE
THREAT SOMEWHAT MORE QUESTIONABLE ACROSS THE FAR NORTHWEST WHERE
MAGNITUDE OF INSTABILITY IS EVEN MORE CONDITIONAL.

RAIN AND EMBEDDED THUNDER TO CONTINUE INTO THE OVERNIGHT HOURS...BUT
SEVERE POTENTIAL SHOULD SHIFT EAST OF THE AREA BY LATE EVENING.
STRONG MID/UPPER LEVEL FRONTOGENESIS...DEEPENING UPPER SYSTEM...AND
PWATS UP AROUND 1.75 INCHES COULD PROVIDE SOME HEFTY RAINFALL
AMOUNTS IN THE 1 TO 3 INCH RANGE FOR SOME LOCATIONS. LAKE EFFECT
RAIN SHOWERS TO BECOME MORE PRONOUNCED AFTER MIDNIGHT BEHIND THE
COLD FRONT WITH ENOUGH LAKE INDUCED INSTABILITY FOR CHANCE
THUNDER/WATERSPOUT MENTION. LAKE EFFECT SHOWERS SHOULD PERSIST INTO
SATURDAY WITH ANOTHER REINFORCING UPPER TROUGH EXPECTED TO DIVE INTO
THE SOUTHERN GREAT LAKES LATE SATURDAY NIGHT. THUS...HAVE MAINTAINED
CHANCE -RW POPS THROUGH SATURDAY NIGHT...PARTICULARLY ACROSS THE
NORTH. HIGHS SHOULD TOP OUT IN THE UPPER 60S TO NEAR 70 BEHIND THE
FRONT SATURDAY.

LONG TERM...SUNDAY THROUGH THURSDAY

REMARKABLY QUIET WEATHER IN STORE FOR THE LONG TERM PERIOD AS A
BROAD LONGWAVE RIDGE ANCHORS ITSELF OVER THE EASTERN CONUS FOR MUCH
OF THE UPCOMING WEEK. MIDLEVEL TROUGH AXIS WILL BE SHIFTING
NORTHEAST OF THE REGION ON SUNDAY AS SECONDARY VORTICITY MAX ROTATES
AROUND THE BASE OF THE MEAN TROUGH. MODELS IN RELATIVELY GOOD
AGREEMENT THAT THE ASSOCIATED SURFACE PRESSURE TROUGH AND BAND OF
LOW LEVEL CONVERGENCE WILL BE SHIFTING OVERHEAD AROUND 12Z SUNDAY
MORNING. GIVEN THIS AND SOME LINGERING LAKE INDUCED INSTABILITY...
CANT COMPLETELY RULE OUT A FEW SHOWERS OVER OUR NORTHWEST ZONES
SUNDAY MORNING. DRY AIR AND SUBSIDENCE WILL FILTER IN QUICKLY THOUGH
AND EXPECT DRY CONDITIONS EVERYWHERE BY SUNDAY AFTERNOON. 850MB
TEMPS REMAINING IN THE SINGLE DIGITS COMBINED WITH A FAIR AMOUNT OF
CLOUD COVER WILL KEEP HIGHS ON SUNDAY IN THE LOW 70S. LOW LEVEL
RIDGE AXIS WILL THEN SHIFT OVERHEAD DURING THE DAY MONDAY. WHILE
THERMAL PROFILES WILL ONLY MODERATE SLIGHTLY...MOSTLY SUNNY SKIES
WILL HELP PUSH HIGH TEMPS UP BY A FEW DEGREES INTO THE MID 70S.
AFTER ONE LAST NIGHT OF LOWS AROUND 50F...SOUTHWEST FLOW DEVELOPS IN
EARNEST ON TUESDAY AS 850MB TEMPS SURGE INTO THE MID TO UPPER TEENS.
THIS WILL SUPPORT HIGHS AROUND 80F FOR THE MIDWEEK PERIOD WITH
OVERNIGHT LOWS AROUND 60F. WEAK BACKDOOR COLD FRONT WILL ENCROACH
UPON THE AREA BY THURSDAY BUT STRONG SOUTHEAST CONUS RIDGE WILL
LIKELY BLOCK ANY RAIN OVER OUR AREA UNTIL FRIDAY.&&

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...RIP CURRENT RISK FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     INZ003.

MI...RIP CURRENT RISK FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     MIZ077.

OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 PM EDT SUNDAY
     FOR LMZ043-046.

&&

SHORT TERM...MARSILI
LONG TERM...AGD
AVIATION...MARSILI
Hazardous weather outlook, Sep 7, 5:21 AM EDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
521 AM EDT FRI SEP 7 2012

LMZ043-046-080930-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
521 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO
TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AND CONDITIONS HAZARDOUS FOR
SMALL CRAFT TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A HIGH RISK OF RIP CURRENTS AND CONDITIONS HAZARDOUS FOR
SMALL CRAFT SATURDAY MORNING THROUGH SUNDAY AFTERNOON.

THERE IS A CHANCE OF WATERSPOUTS SATURDAY MORNING. ISOLATED
THUNDERSTORMS ARE ALSO POSSIBLE SATURDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

INZ003-MIZ077-080930-
LA PORTE-BERRIEN-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN
521 AM EDT FRI SEP 7 2012 /421 AM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS MORNING INTO
TONIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

THERE IS A HIGH RISK OF RIP CURRENTS TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CONTINUED HIGH RISK OF RIP CURRENTS SATURDAY MORNING
THROUGH SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ004-005-012>014-MIZ078-079-080930-
ST. JOSEPH IN-ELKHART-STARKE-PULASKI-MARSHALL-CASS MI-ST. JOSEPH MI-
INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART...
GOSHEN...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH...
BREMEN...DOWAGIAC...CASSOPOLIS...STURGIS...THREE RIVERS
521 AM EDT FRI SEP 7 2012 /421 AM CDT FRI SEP 7 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA
AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING GENERALLY
WEST OF INTERSTATE 69. THUNDERSTORMS WILL BECOME LIKELY THIS
AFTERNOON INTO TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON
INTO EARLY THIS EVENING WITH A RISK OF DAMAGING WINDS AND LARGE
HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

INZ006>009-015>018-020-022>027-032>034-MIZ080-081-OHZ001-002-004-005-
015-016-024-025-080930-
LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-
PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...COLDWATER...
HILLSDALE...BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...
PAULDING...ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA
521 AM EDT FRI SEP 7 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS LATE THIS MORNING GENERALLY
WEST OF INTERSTATE 69. THUNDERSTORMS WILL BECOME LIKELY THIS
AFTERNOON INTO TONIGHT. SOME STORMS MAY BE SEVERE THIS AFTERNOON
INTO THIS EVENING WITH A RISK OF DAMAGING WINDS...LARGE HAIL...AND
ISOLATED TORNADOES. SOME LOCALLY HEAVY RAINFALL AMOUNTS ARE ALSO
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Sep 7, 6:39 AM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
639 AM EDT FRI SEP 7 2012

INZ006-007-MIZ079>081-OHZ001-002-071245-
LAGRANGE-STEUBEN-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-
INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA...
ANGOLA...FREMONT...STURGIS...THREE RIVERS...WHITE PIGEON...
MENDON...COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...
JONESVILLE...BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...
SWANTON
639 AM EDT FRI SEP 7 2012

...PATCHY DENSE FOG EARLY THIS MORNING...

THE COMBINATION OF LIGHT WINDS...PARTLY CLOUDY SKIES...AND
LOW LEVEL MOISTURE HAS ALLOWED SOME PATCHY DENSE FOG TO FORM
ACROSS EXTREME NORTHEAST INDIANA AND SOUTHERN LOWER MICHIGAN.
VISIBILITIES WILL DROP TO ONE QUARTER MILE OR LESS IN THE DENSER
FOG PATCHES. MOTORISTS SHOULD BE PREPARED FOR RAPIDLY CHANGING
VISIBILITIES OVER SHORT DISTANCES WHEN TRAVELLING THIS MORNING DUE
TO THE PATCHY NATURE OF THE FOG. THE FOG WILL BURN OFF AFTER 9 AM
EDT.
Special weather statement, Sep 7, 10:49 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EDT FRI SEP 7 2012

INZ013-015-020-022-023-071545-
CASS IN-FULTON IN-MIAMI IN-PULASKI IN-WHITE IN-
1049 AM EDT FRI SEP 7 2012

...STRONG THUNDERSTORMS MOVING TOWARD WHITE...CASS...WESTERN MIAMI...
PULASKI AND FULTON COUNTIES...

AT 1042 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NEAR FRANCESVILLE...OR 14 MILES EAST OF
RENSSELAER...TO 20 MILES SOUTHWEST OF WOLCOTT...MOVING EAST AT
35 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TODAY SO PAY
ATTENTION AS WARNINGS MAY BE ISSUED IF THESE STORMS INTENSIFY.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WINAMAC...
  LOGANSPORT...
  ROYAL CENTER...
  WALTON...
  LAKESIDE...BUFFALO AND SITKA...
  RIPLEY...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4084 8710 4084 8700 4086 8698 4092 8697
      4092 8694 4117 8693 4116 8611 4059 8601
      4058 8637 4070 8638 4071 8653 4075 8653
      4075 8678 4059 8678 4058 8710
TIME...MOT...LOC 1447Z 272DEG 29KT 4096 8683

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 4:41 AM EDTSmall Craft AdvisoryIWX41 hr
Sep 7, 4:51 AM EDTRip Current StatementIWX71 hr
Sep 7, 10:49 AM EDTSpecial Weather StatementIWXCass, Fulton, Miami, Pulaski, White56 min
Sep 7, 12:00 PM EDTSevere Thunderstorm WarningIWXFulton, Grant, Huntington, Miami, Wabash, Whitley45 min
Sep 7, 12:21 PM EDTSevere Thunderstorm WarningIWXGrant39 min
Sep 7, 12:25 PM EDTSpecial Weather StatementIWXAllen50 min
Sep 7, 12:38 PM EDTSevere Thunderstorm WarningIWXAdams, Blackford, Grant, Huntington, Jay, Wells52 min
Sep 7, 1:04 PM EDTSevere Thunderstorm WarningIWXAllen41 min
Sep 7, 5:57 PM EDTSpecial Weather StatementIWXFulton, Pulaski33 min
Sep 7, 6:28 PM EDTSpecial Weather StatementIWXPulaski32 min
Sep 7, 6:46 PM EDTSpecial Weather StatementIWXWhite29 min
Sep 7, 7:34 PM EDTSpecial Marine WarningIWX86 min
Sep 7, 7:43 PM EDTSpecial Weather StatementIWXGrant32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.